Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hey
Nov 15, 2013

am 34 yo and been on arvs for the past 5years...i was on stavudine, effiveren and lamivudine. last year i developed lipodystrophy..i had a swollen stomach which slowly continued till my arm became so thin..sugged butts, big breast and my thighs also became so thin.. my doc changed stavudine to zidovudine.. when i took zidovudine for four months, i suffered weight loss...my swollen stomach is now flat my face is ok...but my arms, thighs are still so thin...and my butt still sagging...this month i was switched to second line since my viral load kept on increasing and was given, lamivudine300mg and tenofovir tablets and lopinavir/ ritonavir... my body is full of blood veins showing from my arms to thighs even my legs...so am just curious to know if my body will ever reverse...my sagging butts? and if it will, for how long should i expecr to see changes? thank u.

Response from Dr. Henry

Switching from zidovudine to tenofovir may slow the development of fat problems (loss of fat or gain of fat) but changes may be slow and are variable. Difficult but will need to be patients-switch seems wise under the circumstances. KH



Previous
Remicade and HIV
Next
atripla scars and bloated stomach with truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement